Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 17, 2015, 8:06 PM CDT for Benton County, Arkansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2015, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 17, 2015, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 8:10 PM CDT | HAIL 1.25 | Bentonville, AR | |
| Apr 17, 8:15 PM CDT | HAIL 0.88 | Bentonville, AR | |
| Apr 17, 8:15 PM CDT | HAIL 1 | 1 N Centerton, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
895
WUUS54 KTSA 180106
SVRTSA
ARC007-180145-
/O.NEW.KTSA.SV.W.0098.150418T0106Z-150418T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 845 PM CDT
* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BENTONVILLE...AND MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BENTONVILLE...MILLER AND
BELLA VISTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3646 9432 3642 9410 3629 9421 3633 9435
TIME...MOT...LOC 0106Z 199DEG 5KT 3636 9425
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
367
WWUS54 KTSA 180118
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT FRI APR 17 2015
ARC007-180145-
/O.CON.KTSA.SV.W.0098.000000T0000Z-150418T0145Z/
BENTON AR-
818 PM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 845 PM CDT...
AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTONVILLE...
AND MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BENTONVILLE...MILLER AND
BELLA VISTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3634 9432 3646 9432 3642 9410 3629 9421
TIME...MOT...LOC 0118Z 199DEG 5KT 3637 9425
HAIL...1.00IN
WIND...60MPH
$$949
WWUS54 KTSA 180134
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT FRI APR 17 2015
ARC007-180145-
/O.CON.KTSA.SV.W.0098.000000T0000Z-150418T0145Z/
BENTON AR-
834 PM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 845 PM CDT...
AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTONVILLE...
AND MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BELLA VISTA AND MILLER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3631 9420 3636 9430 3646 9432 3642 9410
TIME...MOT...LOC 0134Z 199DEG 5KT 3639 9425
HAIL...1.00IN
WIND...60MPH
$$404 WWUS54 KTSA 180142 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 842 PM CDT FRI APR 17 2015 ARC007-180152- /O.EXP.KTSA.SV.W.0098.000000T0000Z-150418T0145Z/ BENTON AR- 842 PM CDT FRI APR 17 2015 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY WILL EXPIRE AT 845 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3631 9420 3636 9430 3646 9432 3642 9410 TIME...MOT...LOC 0142Z 199DEG 5KT 3640 9425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 5:55 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 17, 5:55 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 555 PM CDT FRI APR 17 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. FOR THE 0Z TAFS... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS EVENING... EVENTUALLY BECOMING THE PREVAILING CONDITION. CONDITIONS ARE EXPECTED TO CONTINUE TO DETERIOIATE WITH TIME TONIGHT AND TOMORROW. BRIEF MVFR OR POSSIBLY IFR CEILINGS AND/OR VISIBILITIES... ALONG WITH HEAVY RAINFALL AND EVEN SMALL HAIL WILL BE POSSIBLE WITH ANY STORM CELLS THAT MAKE A DIRECT HIT ON A TERMINAL. && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI APR 17 2015/ DISCUSSION... UPPER LEVEL LOW CURRENTLY SPINNING OVER NORTHERN NEW MEXICO/SOUTHERN COLORADO WILL BE THE DRIVING FORCE BEHIND THE WEATHER ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS WEEKEND. WITH PACIFIC MOISTURE BEING ENTRAINED TO THE FLOW AROUND THE UPPER LEVEL LOW...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS THE AREA LATE TONIGHT AND INTO SATURDAY MORNING. THE ACTIVITY WILL BECOME MORE SCATTERED IN NATURE BY SATURDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL THE MAIN THREAT. THE UPPER LEVEL LOW WILL SLOWLY MOVE OUT OF THE ROCKIES AND ACROSS THE PLAINS SATURDAY NIGHT INTO SUNDAY AS IT WEAKENS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THIS TIME-FRAME WITH THE GREATEST THREAT FOR SEVERE WEATHER SUNDAY AFTERNOON AND EVENING AS THE UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT MOVES ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN. THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN TUESDAY AND CONTINUE RIGHT THROUGH THE END OF THE WORK WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION. THE BEST CHANCES WILL COME THURSDAY INTO FRIDAY DEPENDING ON THE TIMING OF A COLD FRONT MOVING THROUGH THE AREA. MODELS DIFFERENCES ARE PRETTY SIGNIFICANT 6 TO 7 DAYS OUT. NOT EXPECTING ANY WILD TEMPERATURE VARIATIONS DURING THE FORECAST PERIOD WITH TEMPERATURES GENERALLY 5 DEGREES EITHER SIDE OF NORMAL. AT LEAST FOR HIGH TEMPERATURES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Apr 17, 4:55 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK..CORRECTED NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI APR 17 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT FRI APR 17 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...THIS EVENING THROUGH TONIGHT. DISCUSSION... AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AND ESPECIALLY OVERNIGHT...ACROSS THE REGION. SOME OF THE INITIAL STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL AND GUSTY WIND BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL...MAINLY OVERNIGHT ACROSS EASTERN OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY AND THURSDAY...SEVERE THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AND SUNDAY AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM TRACKS OVER THE REGION. THOUGH THE MAIN THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING...UPPER LEVEL SUPPORT FROM THE LOW PRESSURE SYSTEM COULD ALSO TRIGGER A FEW STRONGER STORMS CAPABLE OF PRODUCING HAIL AND STRONG WINDS ESPECIALLY ON SUNDAY. THE SYSTEM WILL FINALLY PUSH NORTHEAST OF THE REGION LATE SUNDAY...LEAVING MONDAY DRY BUT COOLER. THE UPPER LEVEL PATTERN WILL REMAIN UNSETTLED...WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS DEVELOPING BY MID NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... WITH THE RECENT RAINS AND THE AMOUNT OF ADDITIONAL PRECIPITATION EXPECTED ACROSS THE AREA OVER THE NEXT 36 TO 48 HOURS...FLOODING COULD BECOME A CONCERN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 16
In the hours before
Special weather statement, Apr 17, 5:49 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT FRI APR 17 2015
ARZ002-011-172330-
CARROLL AR-MADISON AR-
549 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL AND EASTERN MADISON
AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
KINGSTON...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...
METALTON...RUDD...KINGSTON AND MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3611 9331 3612 9347 3609 9347 3608 9345
3608 9344 3600 9345 3608 9365 3628 9356
3619 9329 3613 9329
TIME...MOT...LOC 2249Z 198DEG 6KT 3611 9351Special weather statement, Apr 17, 7:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT FRI APR 17 2015
ARZ001-010-180130-
BENTON AR-WASHINGTON AR-
743 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL BENTON AND NORTHERN WASHINGTON
AT 743 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
SPRINGDALE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LOWELL...MONTE NE...SPRINGDALE...
SONORA AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3630 9401 3615 9398 3614 9422 3628 9422
TIME...MOT...LOC 0043Z 222DEG 3KT 3622 9412Special weather statement, Apr 17, 8:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI APR 17 2015
ARZ001-180130-
BENTON AR-
800 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL BENTON
AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CENTERTON...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILLER...BENTONVILLE...CENTERTON AND BELLA
VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
WIND GUSTS TO 40 MPH.
LAT...LON 3643 9433 3643 9410 3629 9414 3629 9430
TIME...MOT...LOC 0100Z 182DEG 1KT 3634 9424The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:43 PM CDT | Special Weather Statement | TSA | Benton | 47 min |
| Apr 17, 8:00 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Apr 17, 8:31 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Apr 17, 8:44 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Apr 17, 9:29 PM CDT | Special Weather Statement | TSA | Benton | 31 min |
| Apr 18, 6:25 AM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.